Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 52, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 22, 1999, 5:01 PM CDT for Custer County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 22, 1999, 5:01 PM CDT (22:01 UTC)
- Expired
- May 22, 1999, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Custer County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:02 PM CDT | Hail 0.75 | Broken Bow, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 22, 4:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KLBF 222159 RRA SVRLBF NEC041-222245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 501 PM CDT SAT MAY 22 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 545 PM CDT * AT 500 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTHWEST TO 20 MILES EAST OF BROKEN BOW...MOVING SOUTHEAST AT 25 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... BROKEN BOW BY 530 PM CDT. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS JRS/DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:43 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 22, 3:43 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT SAT MAY 22 1999
...VOLATILE WEATHER EVENT UNDERWAY...
MESOETA INDICATES RICH THETA-E AIR WILL DROP SWD WITH THE COLD FRONT
ACROSS NORTH CNTL AND NW NEB BY 06Z. THEREAFTER GRADUAL CLEARING
SHOULD BE UNDERWAY WITH NORTH WINDS... SUBSIDENCE AND DRYING. SUNDAY
LOOKS SUNNY AND DRIER WITH RIDGE CONTINUE TO BUILD IN ACROSS ERN
2/3 OF FCST AREA. STILL SOME RESIDUAL CLOUDINESS AND MOISTURE ACROSS
THE EASTERN PANHANDLE AT 700 MB. ALSO...WEAK UP SLOPE FLOW WILL
CONTINUE TO PRODUCE SHRAS THROUGH 15Z AND MOSTLY CLOUDY SKIES INTO
THE EARLY AFTERNOON.
ALL MODELS ADVERTISE CLEAR SKIES FOR SUNDAY NIGHT WITH THE MIDLEVEL
RIDGE WHICH SHOULD LAST INTO MONDAY. BY MONDAY NIGHT THE UPPER LOW
ACROSS SWRN U.S. SHOULD BEGIN TO LIFT OUT WITH WEAK RETURN ACROSS
WRN HIGH PLAINS. ATTM TUES EXTENDED FCST SHOULD HOLD.
.LBF...NEZ022-056 TORNADO WATCH UNTIL 9 PM MDT
NEZ008>010-015-026>029-103-113-171 SEVERE THUNDERSTORM WATCH
UNTIL 10 PM CDT.
COLEIn the hours before
Local storm report, May 22, 3:59 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT SAT MAY 22 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM 3 NW BREWSTER NE 0.75 INCH HAIL
05/22/99 BLAINE
FWMLocal storm report, May 22, 3:59 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT SAT MAY 22 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM 3 NW BREWSTER NE 0.75 INCH HAIL
05/22/99 BLAINE
FWMLocal storm report, May 22, 4:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
446 PM CDT SAT MAY 22 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 7 SSE BREWSTER NE 0.88 INCH HAIL
05/22/99 BLAINE
0130 PM 7 SSE BREWSTER NE 0.88 INCH HAIL
05/22/99 BLAINE
0345 PM 12 N STAPLETON NE 1.00 INCH HAIL
05/22/99 LOGAN
0340 PM 17 SE THEDFORD NE 1.25 INCH HAIL
05/22/99 THOMAS
0200 PM 3 W ROSE NE 0.88 INCH HAIL
05/22/99 ROCK
0440 PM 15 NW MERNA NE 1.50 INCH HAIL
05/22/99 CUSTER
0200 PM 3 W ROSE NE 0.88 INCH HAIL
05/22/99 ROCK
0345 PM 12 N STAPLETON NE 1.00 INCH HAIL
05/22/99 LOGAN
0340 PM 17 SE THEDFORD NE 1.25 INCH HAIL
05/22/99 THOMAS
0130 PM 7 SSE BREWSTER NE 0.88 INCH HAIL
05/22/99 BLAINE
0325 PM 3 NW BREWSTER NE 0.75 INCH HAIL
05/22/99 BLAINE
0345 PM 7 SSE BREWSTER NE 0.88 INCH HAIL
05/22/99 BLAINE
0410 PM 1 W ALMERIA NE 0.75 INCH HAIL
05/22/99 LOUP
0440 PM 15 NW MERNA NE 1.50 INCH HAIL
05/22/99 CUSTER
FWMLocal storm report, May 22, 4:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR DUPLICATE REPORTS
NATIONAL WEATHER SERVICE NORTH PLATTE NE
446 PM CDT SAT MAY 22 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 7 SSE BREWSTER NE 0.88 INCH HAIL
05/22/99 BLAINE
0130 PM 7 SSE BREWSTER NE 0.88 INCH HAIL
05/22/99 BLAINE
0345 PM 12 N STAPLETON NE 1.00 INCH HAIL
05/22/99 LOGAN
0340 PM 17 SE THEDFORD NE 1.25 INCH HAIL
05/22/99 THOMAS
0200 PM 3 W ROSE NE 0.88 INCH HAIL
05/22/99 ROCK
0440 PM 15 NW MERNA NE 1.50 INCH HAIL
05/22/99 CUSTER
0325 PM 3 NW BREWSTER NE 0.75 INCH HAIL
5/22/99 BLAINE
0410 PM 1 W ALMERIA NE 0.75 INCH HAIL
05/22/99 LOUP
FWMLocal storm report, May 22, 4:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
446 PM CDT SAT MAY 22 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 7 SSE BREWSTER NE 0.88 INCH HAIL
05/22/99 BLAINE
0130 PM 7 SSE BREWSTER NE 0.88 INCH HAIL
05/22/99 BLAINE
0345 PM 12 N STAPLETON NE 1.00 INCH HAIL
05/22/99 LOGAN
0340 PM 17 SE THEDFORD NE 1.25 INCH HAIL
05/22/99 THOMAS
0200 PM 3 W ROSE NE 0.88 INCH HAIL
05/22/99 ROCK
0440 PM 15 NW MERNA NE 1.50 INCH HAIL
05/22/99 CUSTER
0200 PM 3 W ROSE NE 0.88 INCH HAIL
05/22/99 ROCK
0345 PM 12 N STAPLETON NE 1.00 INCH HAIL
05/22/99 LOGAN
0340 PM 17 SE THEDFORD NE 1.25 INCH HAIL
05/22/99 THOMAS
0130 PM 7 SSE BREWSTER NE 0.88 INCH HAIL
05/22/99 BLAINE
0325 PM 3 NW BREWSTER NE 0.75 INCH HAIL
05/22/99 BLAINE
0345 PM 7 SSE BREWSTER NE 0.88 INCH HAIL
05/22/99 BLAINE
0410 PM 1 W ALMERIA NE 0.75 INCH HAIL
05/22/99 LOUP
0440 PM 15 NW MERNA NE 1.50 INCH HAIL
05/22/99 CUSTER
FWMLocal storm report, May 22, 4:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR DUPLICATE REPORTS
NATIONAL WEATHER SERVICE NORTH PLATTE NE
446 PM CDT SAT MAY 22 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 7 SSE BREWSTER NE 0.88 INCH HAIL
05/22/99 BLAINE
0130 PM 7 SSE BREWSTER NE 0.88 INCH HAIL
05/22/99 BLAINE
0345 PM 12 N STAPLETON NE 1.00 INCH HAIL
05/22/99 LOGAN
0340 PM 17 SE THEDFORD NE 1.25 INCH HAIL
05/22/99 THOMAS
0200 PM 3 W ROSE NE 0.88 INCH HAIL
05/22/99 ROCK
0440 PM 15 NW MERNA NE 1.50 INCH HAIL
05/22/99 CUSTER
0325 PM 3 NW BREWSTER NE 0.75 INCH HAIL
5/22/99 BLAINE
0410 PM 1 W ALMERIA NE 0.75 INCH HAIL
05/22/99 LOUP
FWMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 46 min |
| May 21, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| May 22, 1:22 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 48 min |
| May 22, 1:39 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 46 min |
| May 22, 1:44 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 61 min |
| May 22, 2:11 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 34 min |
| May 22, 2:18 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| May 22, 2:35 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 45 min |
| May 22, 2:38 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 62 min |
| May 22, 3:03 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 62 min |
| May 22, 3:10 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 50 min |
| May 22, 3:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 59 min |
| May 22, 3:52 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 63 min |
| May 22, 3:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
| May 22, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.